Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 164, NWS Springfield, MO

June 26, 2015Benton County, St. Clair County, Vernon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2015, 2:58 AM CDT for Benton County, St. Clair County, Vernon County, Missouri. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2015, 2:58 AM CDT (07:58 UTC)
Expired
Jun 26, 2015, 4:00 AM CDT
In force
62 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Benton County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 3:38 AM CDTTSTM WND GST 70Osceola, MO
Jun 26, 3:40 AM CDTTSTM WND DMG1 Nne Warsaw, MOSEVERAL REPORTS OF TREES DOWN IN CITY LIMITS. AROUND 0340 AM A REPORT OF A TREE DOWN NEAR POLK STREET AND HILLCREST LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 2:18 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2699 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2699 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WUUS53 KSGF 260758
SVRSGF
MOC015-185-217-260900-
/O.NEW.KSGF.SV.W.0164.150626T0758Z-150626T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 AM CDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN CENTRAL MISSOURI...
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
  NORTHEASTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 400 AM CDT

* AT 256 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BUTLER TO CLINTON TO 10 MILES WEST OF 
  SEDALIA...AND MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  APPLETON CITY...COLE CAMP...LINCOLN...LOWRY CITY...NEVADA...
  OSCEOLA...SCHELL CITY...WALKER AND WARSAW.

THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS...TRUMAN LAKE AND
TRUMAN STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3853 9306 3806 9307 3807 9350 3792 9351
      3791 9357 3785 9358 3783 9381 3789 9382
      3790 9406 3781 9408 3779 9435 3806 9455
      3806 9413 3804 9407 3822 9405 3821 9353
      3852 9350
TIME...MOT...LOC 0757Z 319DEG 33KT 3876 9335 3831 9372
          3823 9453

HAIL...0.75IN
WIND...60MPH

$$

SCHAUMANN
2 follow-up statements
949 
WWUS53 KSGF 260814
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
314 AM CDT FRI JUN 26 2015

MOC015-185-217-260900-
/O.CON.KSGF.SV.W.0164.000000T0000Z-150626T0900Z/
BENTON MO-ST. CLAIR MO-VERNON MO-
314 AM CDT FRI JUN 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
VERNON...ST. CLAIR AND BENTON COUNTIES UNTIL 400 AM CDT...

AT 311 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTHWEST OF LINCOLN TO 9 MILES EAST OF LOWRY
CITY TO SCHELL CITY TO 15 MILES NORTHWEST OF WALKER...AND MOVING
SOUTHEAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...LAW ENFORCEMENT. THIS LINE OF STORMS HAS A HISTORY OF 
PRODUCING TREE DAMAGE IN CLINTON.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
APPLETON CITY...COLE CAMP...LINCOLN...LOWRY CITY...NEVADA...
OSCEOLA...SCHELL CITY...WALKER AND WARSAW.

THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS...TRUMAN LAKE AND
TRUMAN STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3853 9306 3806 9307 3807 9350 3792 9351
      3791 9357 3785 9358 3783 9381 3789 9382
      3790 9406 3781 9408 3779 9435 3806 9455
      3806 9413 3804 9407 3822 9405 3821 9353
      3852 9350
TIME...MOT...LOC 0814Z 319DEG 33KT 3857 9346 3814 9354
          3802 9402 3803 9441

HAIL...0.75IN
WIND...70MPH

$$

SCHAUMANN
101 
WWUS53 KSGF 260859
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 AM CDT FRI JUN 26 2015

MOC015-185-217-260909-
/O.EXP.KSGF.SV.W.0164.000000T0000Z-150626T0900Z/
BENTON MO-ST. CLAIR MO-VERNON MO-
359 AM CDT FRI JUN 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERNON...ST.
CLAIR AND BENTON COUNTIES WILL EXPIRE AT 400 AM CDT...

THE SEVERE PORTION OF THE LINE OF STORMS WHICH PROMPTED THE WARNING 
HAS MOVED OUT OF THE WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY 
RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FRIDAY
MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3853 9306 3806 9307 3807 9350 3792 9351
      3791 9357 3785 9358 3783 9381 3789 9382
      3790 9406 3781 9408 3779 9435 3806 9455
      3806 9413 3804 9407 3822 9405 3821 9353
      3852 9350
TIME...MOT...LOC 0859Z 319DEG 33KT 3826 9312 3783 9320
          3771 9368 3772 9406

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:00 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 26, 12:00 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 AM CDT Fri Jun 26 2015

...Updated Aviation Section...

.SHORT TERM...(This Evening through Friday)

The summertime high was breaking down over the southern Plains
this afternoon as zonal westerlies were sagging deeper into
Missouri.

A surface front was positioned over northern Missouri. South of
this feature across the Ozarks, temperatures were once again
warming into the lower 90s, as dew points were in the lower 70s.
This created humid and uncomfortable weather across the region.

The chances for pulse thunderstorms are very low this afternoon.
The 12Z RAOB measured a very dry airmass through the mid levels,
which will mitigate updrafts from maturing into deep convection.

For tonight, it will be warm and muggy while most locations
remains dry. Locations along and north of Highway 54 will
experience increasing chances for showers and thunderstorms.

This complex of storms will impact much of central and northern
Missouri tonight, creating a risk for flooding for areas north of
Highway 54. Therefore a Flash Flood Watch remains in effect for
Benton, Morgan, Miller, and Maries counties through Friday
morning.

Not much southward movement in these storms are expected Friday
morning, however, by Friday afternoon, models suggest that a mid
level speed max will approach from the northwest, forcing a cold
front to sweep southern Missouri. This will occur as afternoon
heating is taking place, providing sufficient instability for
robust thunderstorms Friday afternoon and evening.

With deep layer shear increasing to around 30 to 35 knots, several
organized storms are expected. -20 levels will be quite high, so
the primary risk with the stronger storms Friday will be damaging
wind gusts up to 65 mph.

Locations along and south of Interstate 44 will experience the
better chances for severe storms tomorrow.

Most if not all of this rain will exit south of the Ozarks by
midnight Saturday.

.LONG TERM...(Saturday through Thursday)

A major pattern change will have occurred as the weekend unfolds
on Saturday and Sunday. The Ozarks will be positioned underneath
deep northwest flow, bringing a cooler and drier airmass to the
area.

Look for dry weather with afternoon highs only in the upper 70s
and lower 80s both Saturday and Sunday. This will be a great
weekend for outdoor activities.

By Sunday night, the GFS has a strong signal for another frontal
passage. This feature should trigger showers and thunderstorms
that will linger into Monday morning. However, most of Monday will
be nice with highs in the low to mid 80s.

From Tuesday on, northwest flow continues as a series of weak
disturbances migrate through. Anyone of these features could
trigger showers or scattered thunderstorms.

As we draw closer to the 4th of July weekend, it appears as though
a low level frontal system will be stalled out either directly
over or near the Ozarks Region. This will be a focus for daily
showers and thunderstorms.

A stormy pattern could evolve into that holiday weekend forecast
so stay tuned.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1200 AM CDT FRI JUN 26 2015

Increasingly unsettled weather will move over the region during
the next 12 to 18 hours. A cold front off to the northwest will
eventually move southeast and deliver a few rounds of showers and
storms. Have moved up the timing of this activity by a couple of
hours, otherwise there was little change to the previous forecast.
MVFR conditions (and possibly IFR) are expected with showers. Once
the front clears, winds will shift to the northwest and skies will
gradually clear. At this time, VFR conditions are expected from
late Friday afternoon through Friday evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Friday morning FOR MOZ055>058.

KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Gagan
Hazardous weather outlook, Jun 26, 2:17 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 AM CDT FRI JUN 26 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270730-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
217 AM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS SOUTHEASTERN
KANSAS AND WEST CENTRAL MISSOURI BEFORE REACHING THE INTERSTATE 44
CORRIDOR DURING THE PREDAWN HOURS. SOME STORMS MAY PRODUCE
DAMAGING STRAIGHT LINE WIND GUSTS OVER 60 MPH ALONG WITH HAIL UP
TO THE SIZE OF NICKELS. FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL CAN ALSO BE EXPECTED. THERE WILL BE A LIMITED TO ELEVATED
RISK FOR FLASH FLOODING...ESPECIALLY ACROSS CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING. SOME STORM
REDEVELOPMENT AND INTENSIFICATION IS EXPECTED FRIDAY AFTERNOON
AND EVENING. SEVERE STORMS CONTAINING DAMAGING WIND GUSTS WILL BE
POSSIBLE FOR AREAS ALONG AND SOUTH OF INTERSTATE 44 FRIDAY
AFTERNOON AND EARLY EVENING.

EXCESSIVE RAINFALL AND FLOODING WILL AGAIN BE POSSIBLE FRIDAY
MORNING OVER PARTS OF CENTRAL MISSOURI WITH MORE LIMITED CHANCES
ELSEWHERE.

PERIODIC CHANCES FOR THUNDERSTORMS WILL BEGIN SUNDAY NIGHT...AND
CAN NOT BE RULED OUT THROUGH THE REST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED DURING THE PREDAWN HOURS ALONG
AND NORTH OF THE INTERSTATE 44 CORRIDOR IN MISSOURI.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:47 AM CDTFlash Flood WarningSGFBenton6 hr
Jun 26, 3:26 AM CDTSevere Thunderstorm WarningSGFCamden, Cedar, Dallas, Hickory, Morgan, Polk and 2 more64 min
Jun 26, 4:10 AM CDTSevere Thunderstorm WarningSGFCamden, Dade, Dallas, Greene, Laclede, Miller and 2 more65 min
Jun 26, 4:29 AM CDTFlash Flood WarningSGFSt. Clair4 hr
Jun 26, 4:36 AM CDTSpecial Weather StatementSGFChristian, Greene, Lawrence, Webster39 min
Jun 26, 6:50 AM CDTAreal Flood AdvisorySGFBenton, Miller, Morgan6 hr
Jun 26, 7:43 AM CDTFlash Flood WarningSGFCedar, St. Clair, Vernon4 hr
Jun 26, 10:08 AM CDTRiver Flood WarningSGFCedar32 hr
Jun 26, 10:16 AM CDTSevere Thunderstorm WarningSGFBarry, Stone59 min
Jun 26, 10:42 AM CDTSevere Thunderstorm WarningSGFChristian, Taney47 min
Jun 26, 11:51 AM CDTSevere Thunderstorm WarningSGFOzark54 min
Jun 26, 2:04 PM CDTRiver Flood WarningSGFVernon60 hr
Jun 26, 2:10 PM CDTRiver Flood WarningSGFBates, Vernon70 hr
Jun 26, 4:38 PM CDTRiver Flood WarningSGFVernon4 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.